MAUDE Adverse Event Report: ETHICON INC. PRLNE 3D PATCH MED DIAMOND (3.5CM); MESH, SURGICAL, POLYMERIC

ETHICON INC. PRLNE 3D PATCH MED DIAMOND (3.5CM); MESH, SURGICAL, POLYMERIC
Catalog Number P3DPM
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Fever (1858); Pain (1994); Sepsis (2067)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).To date, the device has not been returned.If the product is returned for evaluation, any further information derived from the evaluation will be submitted in a supplemental 3500a form.In addition, a review of the manufacturing records was performed and indicates that there were no quality concerns associated with the manufacturing process.
 
Event or Problem Description
It was reported by an attorney the patient that post-op of a hernia repair, the mesh was defective and it 'darn near killed me.' she said 'it never felt right' following implant on (b)(6) 2012.Her symptoms included constipation and pain.In (b)(6) 2019 she presented with fever and was diagnosed as septic.She had a colostomy for six weeks and daily antibiotic infusions prior to surgery on (b)(6) 2019.She stated she had been in hospital four times for this.In surgery it was discovered the plug came out, the mesh had broken up and dispersed throughout her abdomen.Five inches of colon were removed as was the mesh implant.She still has an open wound, but it is healing.She is afebrile currently.Patient has given permission to contact her surgeon, and stated she will be contacting an attorney.No additional information was provided.

Brand Name
PRLNE 3D PATCH MED DIAMOND (3.5CM)
Common Device Name
MESH, SURGICAL, POLYMERIC
Manufacturer (Section D)
ETHICON INC.
p.o. box 151, route 22 west
somerville NJ 08876 0151
Manufacturer (Section G)
J-PAC
25 centered
nh
somersworth 03878
Manufacturer Contact
darlene kyle
p.o. box 151, route 22 west
somerville, NJ 08876-0151
9082182792
MDR Report Key9068526
Report Number2210968-2019-86693
Device Sequence Number3587975
Product Code FTL
UDI-Device Identifier10705031047525
UDI-Public10705031047525
Combination Product (Y/N)N
PMA/510(K) Number
K010722
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2012
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 09/03/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/31/2017
Device Catalogue NumberP3DPM
Device Lot Number26009-01
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/05/2019
Supplement Date Received by Manufacturer09/03/2019
09/03/2019
09/03/2019
Initial Report FDA Received Date09/15/2019
Supplement Report FDA Received Date03/29/2024
03/29/2024
03/29/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured11/06/2012
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age74 YR
Patient SexFemale